Asymptotic expansions with exponential, power, and logarithmic functions for non-autonomous nonlinear differential equations

Dat Cao, Luan Hoang

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

This paper develops further and systematically the asymptotic expansion theory that was initiated by Foias and Saut in (Ann Inst H Poincaré Anal Non Linéaire, 4(1):1–47 1987). We study the long-time dynamics of a large class of dissipative systems of nonlinear ordinary differential equations with time-decaying forcing functions. The nonlinear term can be, but not restricted to, any smooth vector field which, together with its first derivative, vanishes at the origin. The forcing function can be approximated, as time tends to infinity, by a series of functions which are coherent combinations of exponential, power and iterated logarithmic functions. We prove that any decaying solution admits an asymptotic expansion, as time tends to infinity, corresponding to the asymptotic structure of the forcing function. Moreover, these expansions can be generated by more than two base functions and go beyond the polynomial formulation imposed in previous work.

Original languageEnglish
JournalJournal of Evolution Equations
DOIs
StateAccepted/In press - 2020

Keywords

  • Asymptotic expansions
  • Dissipative dynamical systems
  • Long-time dynamics
  • Non-autonomous systems
  • Perturbations

Fingerprint Dive into the research topics of 'Asymptotic expansions with exponential, power, and logarithmic functions for non-autonomous nonlinear differential equations'. Together they form a unique fingerprint.

Cite this